Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 54, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 16, 2007, 1:25 AM EDT for Delaware County, Madison County, Randolph County, Indiana. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2007, 1:25 AM EDT (05:25 UTC)
- Expired
- Aug 16, 2007, 2:15 AM EDT
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Delaware County, IN, Madison County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 99 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 1:30 AM EDT | TSTM WND DMG | Eaton, IN | TREES AND POWER LINES DOWN |
| Aug 16, 1:40 AM EDT | TSTM WND DMG | Ridgeville, IN | PART OF ENCLOSED PORCH BLOWN OFF HOUSE |
| Aug 16, 1:59 AM EDT | TSTM WND DMG | Winchester, IN | A FEW TREES DOWN ACROSS THE CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 160525
SVRIND
INC035-095-135-160615-
/O.NEW.KIND.SV.W.0054.070816T0525Z-070816T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
125 AM EDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MADISON COUNTY IN CENTRAL INDIANA...
DELAWARE COUNTY IN EAST CENTRAL INDIANA...
THIS INCLUDES THE CITY OF MUNCIE...
NORTHERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 215 AM EDT
* AT 121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF RIDGEVILLE TO ORESTES...OR ALONG A LINE
EXTENDING FROM DUNKIRK TO 10 MILES SOUTHWEST OF FAIRMOUNT...AND
MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FRANKTON BY 130 AM EDT...
RIDGEVILLE BY 135 AM EDT...
MUNCIE BY 140 AM EDT...
YORKTOWN BY 145 AM EDT...
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 35 AND 52.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4012 8576 4039 8588 4041 8577 4040 8522
4038 8521 4032 8520 4033 8495 4014 8482
TIME...MOT...LOC 0525Z 313DEG 35KT 4037 8507 4029 8574
$$
JEJ2 follow-up statements
000
WWUS53 KIND 160557
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
154 AM EDT THU AUG 16 2007
INC095-160604-
/O.CAN.KIND.SV.W.0054.000000T0000Z-070816T0615Z/
MADISON-
154 AM EDT THU AUG 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MADISON COUNTY IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE COUNTY.
LAT...LON 4014 8482 4015 8557 4036 8557 4039 8557
4040 8522 4032 8520 4033 8495
TIME...MOT...LOC 0554Z 313DEG 35KT 4018 8480 4015 8501
4017 8547
$$
INC035-135-160615-
/O.CON.KIND.SV.W.0054.000000T0000Z-070816T0615Z/
DELAWARE-RANDOLPH-
154 AM EDT THU AUG 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR NORTHERN RANDOLPH AND DELAWARE COUNTIES...
AT 151 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SARATOGA TO WINCHESTER TO YORKTOWN...MOVING SOUTHEAST
AT 40 MPH.
AT 140 AM...COUNTY OFFICIALS REPORTED PART OF AN ENCLOSED PORCH
BLOWN OFF A HOUSE IN RIDGEVILLE.
LAT...LON 4014 8482 4015 8557 4036 8557 4039 8557
4040 8522 4032 8520 4033 8495
TIME...MOT...LOC 0554Z 313DEG 35KT 4018 8480 4015 8501
4017 8547
$$
JAS000
WWUS53 KIND 160616
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
216 AM EDT THU AUG 16 2007
INC035-135-160626-
/O.EXP.KIND.SV.W.0054.000000T0000Z-070816T0615Z/
DELAWARE-RANDOLPH-
216 AM EDT THU AUG 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDOLPH AND DELAWARE
COUNTIES EXPIRES AT 215 AM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
LAT...LON 4014 8482 4015 8557 4036 8557 4039 8557
4040 8522 4032 8520 4033 8495
TIME...MOT...LOC 0557Z 313DEG 35KT 4016 8477 4013 8498
4015 8544
$$
JASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 12:40 AM EDT, 45 minutes earlier.
Area forecast discussion, Aug 16, 12:40 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1240 AM EDT THU AUG 16 2007 .AVIATION...DISCUSSION FOR 06Z TAFS VFR THROUGH THE TAF PD. TSRA IN NORTHERN INDIANA AT 04Z WILL STAY NORTHEAST OF THE TAF SITES. WILL CONTINUE WITH BKN LAYER CLOUDS WHICH WILL LIKELY PREVENT FOG FORMATION AS IT DID LAST NIGHT. WIND WILL ALSO INCREASE LATER ON TONIGHT FURTHER INHIBITING FOG FORMATION. A COLD FRONT WILL PASS THROUGH CENTRAL INDIANA BETWEEN 12Z-18Z ON THURS. PRECIP OR THUNDER ASSOCIATED WITH THIS FRONT WILL BE DIFFICULT TO TIME AND PLACE SINCE AVAILABLITY OF MOISTURE IS STILL IN QUESTION AT THAT TIME. && .DISCUSSION... CURRENT FOCUS WILL BE ON CHANCES OF PRECIP. CURRENTLY AT THE SURFACE THERE WAS A FRONTAL BOUNDARY ACROSS CENTRAL INDIANA AND STRETCHING WESTWARD THROUGH CENTRAL ILLINOIS. TEMPERATURES TO THE SOUTH OF THE BOUNDARY WERE IN THE MID AND UPPER 90S. ON THE NORTH SIDE OF THE BOUNDARY IT RANGED FROM THE UPPER 70S TO MID 80S. ALOFT THERE REMAINED A VERY STRONG RIDGE AT H5 OVER THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. A WEAK SHORTWAVE WAS TRACKING ACROSS THE NORTHERN BOUNDARY OF THE RIDGE. THE MODELS WERE DIFFERENT IN SEVERAL WAYS. THE NAM SHOWED A MUCH MORE ROBUST CLUSTER OF OVERNIGHT STORMS TONIGHT ACROSS NORTH CENTRAL INDIANA. THE MET MOS ALSO HAD DEWPOINTS WAY TOO HIGH ACROSS THE AREA TODAY. THE MAV HAD DEWPOINTS TOO LOW AND SHOWED ALMOST NO PRECIP TONIGHT. FURTHER OUT...THERE WERE SOME PRETTY SIGNIFICANT DIFFERENCES IN MOS GUIDANCE FOR HIGHS AND LOWS. USED A BLEND EXCEPT AS NOTED BELOW. FOR TONIGHT...THE MAIN QUESTION WILL BE ON THE CHANCES OF PRECIP TONIGHT. A VORT MAX OVER THE PLAINS WILL CROSS NORTHERN INDIANA. THE NAM BLOWS UP A SUBSTANTIAL AREA OF PRECIP ACROSS NORTHERN PARTS OF THE AREA. HOWEVER THE MET POPS ARE ONLY SLIGHT CHANCE OR CHANCE IN MOST AREAS. THUS THERE WAS ACTUALLY NOT MUCH DIFFERENCE BETWEEN THE MAV AND MET POPS DESPITE THE MODELS LOOKING VERY DIFFERENT IN THEIR HANDLING OF TONIGHTS SYSTEM. THE VORT THAT THE NAM USES TO DEVELOP EVERYTHING TONIGHT SEEMS VERY HARD TO FIND. IT SEEMED THE GFS WITH ITS DEPICTION OF A WEAKER AND FARTHER WEST VORT MAX LOOKED MORE REALISTIC. SO IT SEEMS THAT A MORE SCATTERED NATURE IS LIKELY FOR TONIGHT...GIVEN THE VERY WARM MID LEVEL TEMPS AND THE LACK OF GOOD FORCING DID NOT REALLY BUY THE BIG AREA OF QPF...AND FELT THAT THE BULK OF ANYTHING THAT FORMS TONIGHT WILL BE NORTH OF OUR AREA. SO CONTINUED THE SLIGHT CHANCE IN THE SOUTH AND HIGHER CHANCE VALUES UP NORTH. TEMPS TONIGHT WILL REMAIN IN THE MIDDLE 70S. ON THURSDAY...LITTLE CHANGE IN THE OVERALL PATTERN. A STRONG RIDGE REMAINS TO OUR SOUTHWEST. A DEEPENING VORTEX IS FOUND OVER HUDSON BAY. A STALLED FRONTAL BOUNDARY WILL REMAIN SOMEWHERE ACROSS THE MIDWEST AND CONTINUE TO PROVIDE TEMPERATURE HEADACHES. I WAS RELUCTANT TO GO TOO WARM OR TOO COOL GIVEN THE SHARP GRADIENT THAT WILL EXIST IN TEMPS ON EITHER SIDE OF THE FRONT. THE MAV LOOKED TOO WARM FOR TOMORROW...ESPECIALLY CONSIDERING IT WAS MORE THAN FIVE DEGREES TOO WARM FOR TODAY. SO WENT CLOSER TO THE COOLER MET AND FWC WHICH SHOWS A HIGH OF NEAR 90. CONTINUED SOME CHANCE POPS BUT NOTHING LOOKS VERY IMPRESSIVE AS THERE WILL BE NO REAL FORCING. THE SOUTHERN RIDGE WILL BE STRONG AND PUSHING NORTH. OVERNIGHT THURSDAY IT WILL REMAIN VERY MILD. REMOVED THE POPS OVERNIGHT FOR A CONTINUED LACK OF FORCING. BY FRIDAY...SLIGHTLY COOLER AIR MAY SNEAK INTO THE AREA FROM THE NORTH. AND THE QUESTION WILL BE WHERE THE FRONT IS WITH THE SHARP DISCONTINUITY IN TEMPERATURES. THE MAV REMAINED VERY WARM AND WENT WITH THE COOLER MET AND FWC. THE WEEKEND LOOKS TO BE FAIRLY COOL PROVIDED THE FRONT MAKES IT SOUTH OF THE AREA LIKE THE MODELS SUGGEST. SOME EXTREMELY HOT AIR WILL BE OVER THE SOUTHERN PLAINS BUT FOR THE TIME BEING IT LOOKS LIKE THE COOLER AIR OVER THE NORTH WILL WIN OUT THIS WEEKEND. CHANCES OF PRECIP LATER THIS WEEKEND AS THE FRONT LIFTS BACK NORTH WITH THE HEAT RIDGE PUSHING BACK NORTHWARD OR AT LEAST TRYING TO. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...SALLY PUBLIC...JOHNSON
Hazardous weather outlook, Aug 15, 10:37 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1037 PM EDT WED AUG 15 2007 INZ021-028>031-035>049-054>057-065-161000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- DECATUR- 1037 PM EDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE IN THE EARLY OVERNIGHT ESPECIALLY ALONG AND EAST OF A KOKOMO TO NEW CASTLE LINE. THE MAIN THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL OCCUR THURSDAY. ONCE AGAIN THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. ALSO THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE EARLY TONIGHT AND AGAIN ON THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>053-062>064-070>072-161000- VIGO-CLAY-OWEN-MONROE-BROWN-BARTHOLOMEW-LAWRENCE-JACKSON-JENNINGS- 1037 PM EDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. A FEW SEVERE STORMS ARE POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL OCCUR THURSDAY AND THURSDAY EVENING. ONCE AGAIN THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. ALSO THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND EARLY NEXT WEEK. VERY HOT WEATHER WILL AGAIN BE THE RULE THURSDAY WITH AFTERNOON HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 100. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE EARLY TONIGHT AND AGAIN ON THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>069-161000- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- 1037 PM EDT WED AUG 15 2007 /937 PM CDT WED AUG 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. A FEW SEVERE STORMS ARE POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL OCCUR THURSDAY AND THURSDAY EVENING. ONCE AGAIN THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. ALSO THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND EARLY NEXT WEEK. VERY HOT WEATHER WILL AGAIN BE THE RULE THURSDAY WITH AFTERNOON HEAT INDEX VALUES IN THE UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE EARLY TONIGHT AND AGAIN ON THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:14 AM EDT | Severe Thunderstorm Warning | IND | Howard | 31 min |
| Aug 16, 2:49 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 41 min |
| Aug 16, 3:18 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Sullivan | 42 min |
| Aug 16, 3:43 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 47 min |
| Aug 16, 4:03 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 42 min |
| Aug 16, 5:13 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.